MAUDE Adverse Event Report: COVIDIEN LP LIGASURE HS MAX DISP ELECT/CORD; LIGASURE VESSEL SEALING SYSTEM

COVIDIEN LP LIGASURE HS MAX DISP ELECT/CORD; LIGASURE VESSEL SEALING SYSTEM
Model Number LS3092
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date of initial report: 10/12/2016.The incident device has been received and is under evaluation.When the device evaluation is complete a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that the device was broken within the packaging.The issue was identified during distribution and before use in a procedure.Examination of the device on (b)(6) 2016 found the activation button had detached.
 
Additional Manufacturer Narrative
(b)(4).One un-used ls3092 ligasure device was received, and evaluation of the sample confirmed the reported issue.Visual inspection found the weld of the body was incomplete.This resulted in an activation button that was not properly secured and the device would easily pull apart.The device could not have been used in this condition.The investigation identified the cause of this issue as operator oversight during manufacture.No trend has been associated with this complaint, and measures are in place to detect the issue during the manufacturing process.Review of the device history records for this lot found no further potentially contributing factors.

Brand Name
LIGASURE HS MAX DISP ELECT/CORD
Common Device Name
LIGASURE VESSEL SEALING SYSTEM
Manufacturer (Section D)
COVIDIEN LP
5920 longbow drive
boulder CO 80301
MDR Report Key6024821
Report Number1717344-2016-00950
Device Sequence Number1078376
Product Code GEI
UDI-Device Identifier10884524002156
UDI-Public0110884524002156
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K043273
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberLS3092
Device Catalogue NumberLS3092
Device Lot Number41350090X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/12/2016
Supplement Report FDA Received Date10/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1